Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 248, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 3, 2004, 7:54 PM MDT for Socorro County, Valencia County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2004, 7:54 PM MDT (01:54 UTC)
- Expired
- Oct 3, 2004, 8:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 040154
SVRABQ
NMC053-061-040230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT SUN OCT 3 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
SOUTHEASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO
* UNTIL 830 PM MDT
* AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER JARALES...OR ABOUT 6 MILES SOUTH OF
BELEN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL SOUTHEASTERN VALENCIA COUNTY
OVER RURAL NORTHERN SOCORRO COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3458 10678 3466 10677 3466 10670 3461 10647
3453 10647 3452 10642 3439 10642 3449 10680
3453 10681
$$
CHJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:17 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 3, 2:17 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 PM MDT SUN OCT 3 2004 .DISCUSSION...THUNDERSTORMS HAVE DEVELOPED ON SCHEDULE ACROSS MUCH OF THE CWFA...ESPECIALLY NORTH IN THE BEST POSITIVE VORTICITY ADVECTION. TWO AREAS WHICH ARE QUIET ARE THE SW AND SE. THE SOUTHWEST FEATURES A DRY INTRUSION ALOFT SHOWN IN ETA 500 MB DEW POINTS ALONG WITH MID LEVEL CAPPING VIA THIS MORNINGS ABQ RAOB HAVE PRECLUDED DEVELOPMENT THUS FAR. MODELS ALSO INDICATED THAT INSTABILITY/HEATING WOULD WIN OUT LATE TODAY WITH STORM DEVELOPMENT ENSUING. THUS WILL KEEP POPS ON THE HIGH SIDE OF GUIDANCE THERE FOR THIS EVENING. THE SECOND CONVECTIVELY FREE AREA IS THE SOUTHEAST WHERE CLOUDS WERE EXPECTED TO PREVENT DESTABILIZATION THIS AFTERNOON. STORMS SHOULD EVENTUALLY MOVE IN THERE TONIGHT AS WELL. STILL APPEARS TO BE A WINDOW FOR SEVERE WEATHER ACROSS THE SOUTH LATE TODAY...MOST LIKELY NEAR INTERSECTION OF SURFACE CONVERGENCE AND MOISTURE AXIS SOMEWHERE FROM KTCC TO BETWEEN KABQ AND KSRR. EASTERN SECTIONS OF THIS AREA WILL HAVE LIFT ENHANCED UNDER RIGHT REAR QUAD OF UPPER JET. AFTER TONIGHT...MOST SIGNIFICANT ALTERATIONS TO GOING FORECAST WAS TO INCREASE PRECIP CHANCES MONDAY NIGHT AND TUESDAY TO LIKELY CATEGORY FOR PORTIONS OF THE EAST. LARGE SCALE MOIST SSE TO NW UPSLOPE FLOW AT THE LOW LEVELS COINCIDE WITH UPPER LEVEL LOW PRESSURE MOVING ACROSS NEW MEXICO. POTENTIAL FOR PERSISTENT MODERATE TO HEAVY RAIN EXISTS AND FFA HEADLINE IN THE EAST MAY BECOME APPROPRIATE BY A LATER SHIFT. TROUGH AND MOISTURE LINGER INTO THURSDAY ALTHOUGH TUESDAY LOOKS LIKE THE WETTEST DAY. WINDS LOOK MOST PROBLEMATIC LATE MONDAY INTO EARLY TUESDAY AS THE RIO GRANDE VALLEY MAY BE IN STORE FOR ANOTHER GAP WIND EVENT. ETA HAS BEEN PERSISTENT WITH EAST WINDS WITH HIGHER SPEEDS THAN OCCURRED FRIDAY NIGHT. THIS SEEMS REASONABLE GIVEN PAIRING OF HIGH PRESSURE TO THE EAST AND LOW PRESSURE TO THE WEST. FRIDAY INTO NEXT WEEKEND LOOKS QUIETER...BUT AT THIS POINT CANNOT RULE OUT LATE DAY SHOWERS OVER THE NRN MOUNTAINS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 045/073 046/067 044 19223 GALLUP.................... 040/073 039/070 038 19222 GRANTS.................... 040/072 041/068 038 19232 GLENWOOD.................. 047/082 050/077 048 19222 CHAMA..................... 033/063 036/054 034 19334 LOS ALAMOS................ 041/066 041/057 041 19344 RED RIVER................. 030/059 033/049 031 19345 TAOS...................... 036/065 042/059 038 19345 SANTA FE.................. 040/065 043/060 041 19344 SANTA FE AIRPORT.......... 044/068 046/063 043 19343 ESPANOLA.................. 046/069 044/064 043 19344 ALBUQUERQUE HEIGHTS....... 053/073 053/067 052 19443 ALBUQUERQUE VALLEY........ 051/073 050/067 051 19443 ALBUQUERQUE FOOTHILLS..... 047/069 049/065 049 19443 ALBUQUERQUE WEST MESA..... 049/072 051/067 050 19343 SOCORRO................... 053/075 051/069 049 19343 SANDIA PARK/CEDAR CREST... 042/066 043/059 043 19444 MORIARTY/ESTANCIA......... 044/067 046/062 043 19445 CARRIZOZO................. 052/072 050/066 051 19344 RUIDOSO................... 044/066 045/062 047 19445 RATON..................... 041/062 041/058 038 19354 LAS VEGAS................. 041/063 044/058 040 19345 ROY....................... 047/062 045/059 043 19455 CLAYTON................... 049/062 046/059 045 19454 SANTA ROSA................ 051/067 049/063 049 19446 TUCUMCARI................. 052/067 050/062 049 19456 FORT SUMNER............... 052/070 051/064 050 19446 CLOVIS.................... 053/069 053/062 050 19456 PORTALES.................. 055/070 054/063 050 19456 ROSWELL................... 058/072 056/067 053 19336 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Oct 3, 10:30 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT SUN OCT 3 2004 NMZ001>021-026-041200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1030 AM MDT SUN OCT 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY EAST OF I 25 AND SOUTH OF I 40. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS APPEARS TO BE IN THE LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON. THE THREAT MAY SHIFT EAST INTO THE SOUTHEAST PLAINS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. ISOLATED STRONG TO POSSIBLY SEVERE STORMS ARE ALSO EXPECTED ALONG THE I 40 CORRIDOR FROM THE MIDDLE RIO GRANDE VALLEY EAST INTO THE EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING EAST OF I 25 AND SOUTH OF I 40. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS SOCORRO...LINCOLN AND CHAVES COUNTIES. 19
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.